Bethlehem Press

Thursday, June 22, 2017

Signs of heroin use

Thursday, July 23, 2015 by CHRIS PARKER cparker@tnonline.com in Local News

Your son is behaving a bit oddly as of late. His grades are dropping, he's sleeping more than usual, he's become apathetic about sports and other activities he was once passionate about, and the money from his part-time job vanishes with astonishing speed, with nothing to show for it.

Straightening his room, you find that missing silver teaspoon, its bowl blackened from a flame held underneath.

A multicolored glass pipe turns up in his sock drawer, and you find a small plastic bag coated with white powder between the mattress and box spring.

Here, according to Narconon International, a drug-treatment program, are some signs to watch for if you suspect heroin use:

Paraphernalia: Burnt spoons, tiny plastic bags, small glass or metal pipes with a tan or whitish powdery or black tarry residue, syringes, rubber tubing.

Appearance: Tiny pupils, sleepy eyes, tendency to nod off, slow breathing, flushed skin, runny nose.

Actions: Vomiting, scratching, slurred speech, constipation, nausea, neglect of grooming, failure to eat, covering the arms with long sleeves.